Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 83, NWS Lake Charles, LA

November 16, 2014Saint Landry Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 16, 2014, 1:29 PM CST for Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2014, 1:29 PM CST (19:29 UTC)
Expired
Nov 16, 2014, 1:52 PM CST
In force
23 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Ft Polk radar (KPOE), 131 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 452 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
452 m²/s²
0-3 km storm-relative helicity
624 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WUUS54 KLCH 161929
SVRLCH
LAC097-099-162015-
/O.NEW.KLCH.SV.W.0083.141116T1929Z-141116T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
129 PM CST SUN NOV 16 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...MELVILLE...LEONVILLE...KROTZ SPRINGS...
  ARNAUDVILLE...
  NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 215 PM CST

* AT 129 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...5 MILES SOUTHWEST OF
  LEONVILLE...MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
  BARRE AND ATCHAFALAYA NATIONAL WILDLIFE REFUGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3036 9197 3037 9200 3036 9203 3038 9205
      3037 9208 3043 9212 3072 9175 3066 9173
      3061 9175 3056 9175 3051 9173 3050 9170
      3046 9165 3043 9164
TIME...MOT...LOC 1929Z 232DEG 17KT 3043 9204

$$

23
1 follow-up statement
558 
WWUS54 KLCH 161952
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
152 PM CST SUN NOV 16 2014

LAC097-099-162002-
/O.CAN.KLCH.SV.W.0083.000000T0000Z-141116T2015Z/
ST. LANDRY LA-ST. MARTIN LA-
152 PM CST SUN NOV 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. MARTIN AND 
SOUTHEASTERN ST. LANDRY PARISHES IS CANCELLED...THE SEVERE 
THUNDERSTORM HAS RAPIDLY WEAKENED AND IS NO LONGER CONSIDERED A 
THREAT.

LAT...LON 3036 9197 3037 9200 3036 9203 3038 9205
      3037 9208 3043 9212 3072 9175 3066 9173
      3061 9175 3056 9175 3051 9173 3050 9170
      3046 9165 3043 9164
TIME...MOT...LOC 1952Z 232DEG 17KT 3050 9194

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 9:58 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Nov 16, 9:58 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 AM CST SUN NOV 16 2014

.UPDATE...
WARM FRONTAL FEATURE HAS REACHED AREAS FROM NORTH OF OPELOUSAS TO
LAKE CHARLES TO OFF THE COAST SOUTHEAST OF SABINE PASS. A WEAK
SURFACE WAVE HAS DEVELOPED ALONG THE FRONT AND IS ROUGHLY OVER
WESTERN CAMERON PARISH BETWEEN SABINE AND CALCASIEU LAKES. SHORT
WAVE MOVING OUT OF THE SOUTHERN ROCKIES WILL HELP CONTINUE TO MOVE
THE SURFACE WAVE TO THE NORTH-NORTHEAST AND ACROSS THE FORECAST
AREA DURING THE AFTERNOON HOURS. PLACES WEST OF THE LOW HAVE
ALREADY SEEN THE HIGH TEMPERATURE FOR THE DAY WITH TEMPERATURES
HOLDING STEADY OR DROPPING. AHEAD OF THE SURFACE LOW...TEMPERATURES
WILL REMAIN ON THE WARM SIDE AND EVEN RISE A FEW MORE DEGREES IN
LOWER ACADIANA. RICH GULF MOISTURE WILL CONTINUE TO FEED INTO THE
SYSTEM WITH PWAT AROUND 1.6 INCHES WHICH IS OVER 170 PERCENT OF
NORM. THEREFORE...WIDESPREAD SHOWERS WILL CONTINUE INTO THE
AFTERNOON HOURS...WITH THE POSSIBILITY OF SOME LOCALLY HEAVY
RAINFALL. ALSO...SOME STRONGER STORMS WILL BE POSSIBLE OVER THE
COASTAL WATERS AND LOWER ACADIANA WHERE THE CONVECTION MAY BE ABLE
TO BECOME SURFACE BASED. MADE SOME MINOR MODIFICATIONS TO GRIDS
BASED ON LATEST OBSERVATIONS. OTHERWISE...FORECAST IS ON TRACK.

RUA

&&

.PREV DISCUSSION... /ISSUED 537 AM CST SUN NOV 16 2014/

AVIATION...RAIN AND A FEW THUNDERSTORMS WILL WORK ACROSS THE AREA
TODAY WITH A COLD FRONT. MVFR AND IFR CEILINGS AND VIS WILL BE
POSSIBLE TODAY WITH SHOWERS AND STORMS WITH A GRADUAL DECREASE IN
RAIN CHANCES THIS EVENING AND TONIGHT. WITH THE FROPA SOUTH TO SE WINDS
WILL BECOME WEST THEN NW THIS AFTERNOON AND EARLY EVENING THEN
BECOME GUSTY.

PREV DISCUSSION... /ISSUED 529 AM CST SUN NOV 16 2014/

DISCUSSION...
A WARM FRONT/SFC TROF HAS BECOME MORE SHARPLY DEFINED EXTENDING TO
THE NORTH AND THEN EAST OF A SFC LOW EAST OF HOUSTON. THIS HAS
ESTABLISHED A WARM SECTOR WEDGE OVER MOST OF THE FCST AREA...WITH
DEWPOINTS IN THE LOW/MID 60S ALREADY PRESENT OVER SE TX/SW LA. THE
BAND OF CONVECTION OVER EAST TX EARLY THIS MORNING ASSOCIATED WITH
THE N-S ORIENTED SFC TROF IS EXPECTED TO SLOWLY CRAWL EASTWARD
TODAY AS THE SFC LOW LIFTS TWD THE NE. LIGHTNING HAS THUS FAR
BEEN FAIRLY LIMITED...THOUGH AN UPTICK IS EXPECTED AS
DESTABILIZATION CONTINUES. THERE REMAINS A LOW END SEVERE RISK
OWING TO VIGOROUS DEEP LAYER SHEAR AND STOUT LOW LEVEL
HELICITY...WITH THE MAIN LIMITATION BEING WEAK INSTABILITY.
DAMAGING WIND GUSTS AND/OR TORNADOES CONTINUE TO LOOK LIKE THE
PRIMARY SEVERE WEATHER RISKS.

A STNG CDFNT OVER N TEXAS/CENTRAL OK IS PROGGED TO CONTINUE
SE...EVENTUALLY MERGING WITH/OVERTAKING THE SFC TROF TONIGHT.
ROBUST CAA IS EXPECTED BEHIND THE FRONT...WITH RAIN CHANCES ENDING
FROM GENERALLY NW TO SE AFTER MIDNIGHT. BREEZY AND COOL WEATHER IS
EXPECTED MONDAY WITH HIGHS STRUGGLING TO ESCAPE THE 40S. TEMPERATURES
WILL FALL QUICKLY AFTER SUNSET AMID THE BONE DRY AIR...WITH A
FREEZE/HARD FREEZE POSSIBLE TUESDAY MORNING AS THE COLD HIGH SINKS
INTO EAST TEXAS. TUESDAY LOOKS CHILLY AS WELL AS THE HIGH
TRAVERSES THE REGION FROM EAST TO WEST...THOUGH IT SHOULD FEEL
BETTER THAN MONDAY WITH VERY LIGHT WINDS. ANOTHER LIGHT FREEZE IS
POSSIBLE FOR MUCH OF THE AREA WED MORNING...WITH A MODERATING
TREND EXPECTED THEREAFTER AS THE HIGH SHIFTS OFF TO THE EAST.

RAIN CHANCES ENTER THE FCST AGAIN MID TO LATE WEEK AS ANOTHER
SHORTWAVE TROF APPROACHES FROM THE WEST...THOUGH MODEL
DIFFERENCES BECOME MORE PROBLEMATIC HEADING TWD THE WEEKEND.

13

MARINE...
MODERATE SOUTHERLY WINDS WILL CONTINUE TODAY AS AN AREA OF LOW
PRESSURE NEAR HOUSTON CONTINUES TO LIFT TOWARD THE NORTHEAST.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
A STRONG COLD FRONT WILL SWEEP THROUGH THE GULF WATERS LATE
TONIGHT...WITH NORTH TO NORTHWEST WINDS INCREASING TO 20 TO 30
KNOTS WITH FREQUENT GUSTS TO GALE FORCE. WINDS WILL BEGIN TO
DIMINISH MONDAY NIGHT INTO TUESDAY AS HIGH PRESSURE BUILDS ACROSS
THE AREA.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  40  50  28  49 / 100  70  10  10   0
KBPT  66  37  50  29  49 / 100  60  10  10   0
KAEX  55  36  47  24  46 / 100  80  10  10   0
KLFT  75  42  49  27  47 / 100 100  10  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     GALE WARNING FROM 3 AM MONDAY TO 6 AM CST TUESDAY FOR THE
     FOLLOWING ZONES: WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
     LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM.

     GALE WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY FOR THE
     FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
     LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY
     FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
     VERMILION BAY.

     SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
     THIS EVENING FOR THE FOLLOWING ZONES: SABINE LAKE.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 3 AM CST MONDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 9 AM MONDAY TO 6 AM CST TUESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...VERMILION BAY.

     GALE WARNING FROM 3 AM TO 9 AM CST MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM.

     GALE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM.

&&
Hazardous weather outlook, Nov 16, 5:51 AM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 AM CST SUN NOV 16 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
171200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
551 AM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH POOR
INSTABILITY THE MAIN LIMITATION. THE PRIMARY SEVERE WEATHER RISK
IS DAMAGING STRAIGHT LINE WINDS AND TORNADOES.

A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA
TONIGHT...BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS. NORTH
WINDS BEHIND THE FRONT WILL BE STRONG AND GUSTY...ESPECIALLY OVER
THE COASTAL COUNTIES AND PARISHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLD AIR WILL CONTINUE TO SPILL INTO THE REGION MONDAY AMID
MODERATE TO STRONG AND GUSTY NORTH WINDS. A WIND ADVISORY MAY BE
NEEDED ON MONDAY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 10.
TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED MONDAY NIGHT
AND TUESDAY NIGHT...AND FREEZE OR HARD FREEZE WARNINGS MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-171200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
551 AM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO
AFFECT THE REGION TODAY AS A LOW PRESSURE SYSTEM OVER
SOUTHEAST TEXAS LIFTS TO THE NORTHEAST. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS...WITH POOR INSTABILITY THE MAIN
LIMITATION. THE PRIMARY SEVERE WEATHER RISK IS STRONG WIND GUSTS
IN EXCESS OF 34 KNOTS AND WATERSPOUTS.

THE SHOWER AND THUNDERSTORM ACTIVITY WILL COME TO AN END FROM WEST
TO EAST LATE TONIGHT AS A STRONG COLD FRONT SWEEPS THROUGH
THE REGION. STRONG AND GUSTY NORTH WINDS ARE EXPECTED IN THE WAKE
OF THE FRONT...AND A VARIETY OF MARINE HAZARDS HAVE BEEN ISSUED AS
A RESULT OF THESE WINDS AND THE RESULTING BUILDING SEAS. IN
ADDITION...A LOW WATER ADVISORY IS IN EFFECT LATE TONIGHT INTO
EARLY MONDAY FOR THE COASTAL LAKES AND BAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG AND GUSTY NORTH WINDS AND ROUGH SEAS WILL CONTINUE THROUGH
MONDAY INTO MONDAY NIGHT...GRADUALLY SUBSIDING TUESDAY AS HIGH
PRESSURE SETTLES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

13

In the hours before

Special weather statement, Nov 16, 10:41 AM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1041 AM CST SUN NOV 16 2014

LAZ041-042-074-161745-
CALCASIEU LA-JEFFERSON DAVIS LA-EAST CAMERON LA-
1041 AM CST SUN NOV 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS AND
CAMERON PARISHES UNTIL 1145 AM CST...

AT 1037 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HACKETTS CORNER...MOVING
NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BELL
CITY...HAYES...LOWRY...THORNWELL...WELSH AND LAKE ARTHUR.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2994 9305 3006 9315 3031 9282 3007 9266
      3004 9271 3004 9264 3002 9263

MM
Special weather statement, Nov 16, 11:47 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1147 AM CST SUN NOV 16 2014

LAZ042-043-161845-
ACADIA LA-JEFFERSON DAVIS LA-
1147 AM CST SUN NOV 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR ACADIA AND JEFFERSON DAVIS
PARISHES UNTIL 1245 PM CST...

AT 1143 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES SOUTH OF JENNINGS TO 5 MILES
WEST OF LAKE ARTHUR...MOVING NORTHEAST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JENNINGS...MERMENTAU...MIDLAND...EVANGELINE...ESTHERWOOD AND
EGAN.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3017 9281 3048 9246 3022 9224 3006 9272

MM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:30 AM CSTGale WarningLCH34 hr
Nov 16, 4:30 AM CSTSmall Craft AdvisoryLCH23 hr
Nov 16, 6:52 AM CSTSpecial Weather StatementLCHAllen23 min
Nov 16, 9:07 AM CSTSpecial Marine WarningLCH53 min
Nov 16, 9:43 AM CSTSpecial Marine WarningLCH62 min
Nov 16, 10:13 AM CSTSpecial Marine WarningLCH62 min
Nov 16, 10:41 AM CSTSpecial Weather StatementLCHJefferson Davis64 min
Nov 16, 11:17 AM CSTSpecial Marine WarningLCH58 min
Nov 16, 11:47 AM CSTSpecial Weather StatementLCHAcadia58 min
Nov 16, 12:09 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette66 min
Nov 16, 12:19 PM CSTTornado WarningLCHAcadia41 min
Nov 16, 12:52 PM CSTTornado WarningLCHAcadia, Saint Landry38 min
Nov 16, 1:03 PM CSTSpecial Marine WarningLCH57 min
Nov 16, 2:15 PM CSTSpecial Marine WarningLCH45 min
Nov 16, 2:57 PM CSTSmall Craft AdvisoryLCH47 hr
Nov 16, 3:22 PM CSTSpecial Weather StatementLCHVermilion38 min
Nov 16, 4:09 PM CSTSevere Thunderstorm WarningLCHVermilion66 min
Nov 16, 4:14 PM CSTSpecial Marine WarningLCH61 min
Nov 16, 5:21 PM CSTSpecial Weather StatementLCHSaint Martin54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.